Dense Fog, Bollinger
- When
- February 1, 3:30 AM CST to 10:00 AM CST
- Where
- Bollinger forecast zone
- Reported by
- ASOS
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
Widespread dense fog reduced visibility to one-quarter mile or less for up to a couple of hours. The fog occurred with light winds in the vicinity of a weak cold front.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread dense fog reduced visibility to one-quarter mile or less for up to a couple of hours. The fog occurred with light winds in the vicinity of a weak cold front. The fog followed showers and thunderstorms that moistened the ground.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 31, 11:41 PM CST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1141 PM CST TUE JAN 31 2012 .UPDATE... DISCUSSION FOR 06Z WEDNESDAY ROUTINE TAF ISSUANCE. && .SHORT TERM.../TODAY THROUGH THURSDAY NIGHT/... /ISSUED 1237 PM CST TUE JAN 31 2012/ 292K ISENTROPIC UPGLIDE HELPED CONTRIBUTE TO A LITTLE SHOWER ACTIVITY THAT HAS OCCURRED IN THE PRE FRONTAL AIRMASS THIS AFTERNOON. ALL ELEVATED INSTABILITY PARAMETERS INDICATE SUPPORT FOR CONVECTIVE POTENTIAL (THUNDER) AS FRONT APPROACHES/MOVES THROUGH TONIGHT...THEREFORE WE'LL RETAIN SLGT CHANCE MENTION AS SWODY1 OUTLOOKS GENERAL OVER ENTIRE FA AS WELL. PCPN SHOULD REMAIN SCT/SHOWERY THOUGH MAY FLIRT WITH LIKELYS ON POPS. FRONT SHOULD ENTER NORTHERN CWA AROUND MIDNIGHT...REACHING ALONG OHIO RIVER OR THEREABOUTS BY SUNRISE WEDNESDAY...EN ROUTE TO CWA PASSAGE BY MIDDAY. THEN SECONDARY WAVE DEVELOPS ALONG/ROUTES EMBEDDED IN UPPER FLOW AND LINGERS A POP...ALBEIT A SMALL ONE CONFINED MAINLY TO OUR SOUTH/EAST...THRU WED PM/EVENING...BEFORE ENDING WITH ITS EASTWARD DEPARTURE. HIGH PRESSURE/RIDGING THEN TAKES HOLD FOR THURSDAY-THURSDAY NIGHT. .LONG TERM.../FRIDAY THROUGH TUESDAY/... /ISSUED 1237 PM CST TUE JAN 31 2012/ THE 12Z TUE NAM HINTED THAT SOME WAA SHOWERS WILL MOVE THROUGH DURING THE DAY FRIDAY AND NOW THE GFS IS STARTING TO PICK UP ON THE EARLIER ARRIVAL SO PLAN TO INTRO POPS WEST OF MISS RIVER FRI AM AND SPREAD EAST ACROSS THE AREA IN THE AFTN ALBEIT LIGHT. OTHERWISE ANTICIPATE AT LEAST A CHC OF THUNDER FRI NIGHT WITH SHOWALTERS OF ZERO TO -2 TRAVERSING THE ENTIRE FA AND K INDICIES IN THE MID 30S OVER ALL OF FA. SO WILL SPREAD THE TS CHC ACROSS THE ENTIRE FA FRI NGT. WE WILL TRY TO DRY SLOT A LITTLE SAT AFTN AS SFC LOW RACES EAST OF THE AREA AND OUTRUNS THE UPPER LOW STILL NORTHWEST OF THE AREA. WILL LIKELY SEE SOME WRAP AROUND RAIN INTO SUNDAY BUT THE PICTURE STARTS TO BLUR AS MODELS DIVERGE WITH THEIR RESPECTIVE SOLUTIONS. FOR THE LAST FEW RUNS THE ECMWF HAS PORTRAYED AN UNUSUAL SCENARIO IF NOT OUT AND OUT ODD. SO WILL OPT TO LEAN CLOSER TO THE GFS SOLUTION FOR NOW. ALTHOUGH COOLER TEMPS MOVE IN SAT NGT IT STILL LOOKS A LITTLE WARM FOR SNOW ALTHOUGH A FLURRY WILL BE POSSIBLE FOR NOW THE CHC APPEARS TOO SLIM TO MENTION. WE WILL WAIT AND SEE WHAT THE EXTENDED INIT GIVES US. RAINFALL AMOUNTS CONTINUE TO RISE WITH EACH MODEL RUN WITH AN INCH OR TWO OF RAIN POSSIBLE WITH THIS SYSTEM. OTHERWISE EXPECT A RETURN TO NEAR NORMAL TEMPERATURE AS WE HEAD INTO NEXT WEEK. && .AVIATION... COMPARED TO THE 00Z WEDNESDAY TAF ISSUANCE...THE ELEVATED SHEARED VORTICITY ALONG AND AHEAD OF THE SURFACE REFLECTION OF THE FRONTAL BOUNDARY WAS NOT AS STRONG AS EARLIER DEPICTED IN THE NUMERICAL GUIDANCE. THIS LACK OF DEEPER LIFT THROUGH THE ATMOSPHERIC COLUMN STRONGLY IMPACTED THE CEILINGS PRODUCED FOR THE 00Z TAFS. THEREFORE...SIGNIFICANTLY BACKED OFF OF MVFR CEILINGS...KEEPING VFR CEILINGS IN PLACE FOR KCGI AND KEVV...WITH A SMALL PERIOD OF MVFR VISIBILITIES WITH THE FRONTAL PASSAGE. FOR KPAH AND KOWB...WAS A LITTLE MORE PESSIMISTIC WITH CEILINGS AND VISIBILITIES...BRIEFLY DIPPING INTO MVFR/IFR CATEGORY. IN THE 13Z- 17Z TIME FRAME...RETURNED ALL TAFS INTO VFR CATEGORY LEVELS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION...SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 838 PM CST TUE JAN 31 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-020245- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 838 PM CST TUE JAN 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH TONIGHT. NO SEVERE WEATHER IS EXPECTED. MINOR RIVER FLOODING CONTINUES. REFER TO THE RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT. NO SEVERE WEATHER IS EXPECTED. MINOR RIVER FLOODING WILL CONTINUE. REFER TO THE RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JP
The national radar mosaic for the moment the first event began.
11 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363646, 363647, 363648, 363649, 363650, 363651, 363652, 363653, 363654, 363655, 363656.